Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 55, NWS Tampa Bay, FL

June 6, 2011Hernando County, Pasco County, Sumter County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 6, 2011, 5:55 PM EDT for Hernando County, Pasco County, Sumter County, Florida. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2011, 5:55 PM EDT (21:55 UTC)
Expired
Jun 6, 2011, 6:30 PM EDT
In force
35 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hernando County, FL, Pasco County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 88 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:55 PM EDTHAIL 0.71 Ene Ridge Manor, FLDOF EMPLOYEE OBSERVED DIME SIZE HAIL AT THE INTERSECTION OF US HIGHWAY 301 AND FLORIDA STATE ROAD 50
Jun 6, 6:13 PM EDTTSTM WND DMG6 N San Antonio, FLTHERE WERE NUMEROUS TREES DOWN ON AND AROUND INTERSTATE 75 NEAR THE NORTHERN COUNTY LINE. TREES WERE DOWN ON BLANTON ROAD AND JAMES ROAD, ON JESSAMINE ROAD AND JAMES ROAD, ON INTERSTATE 75, JOHNSTON ROAD, AND ALONG LAKE IOLA ROAD. TIME IS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-438 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WUUS52 KTBW 062155
SVRTBW
FLC053-101-119-062230-
/O.NEW.KTBW.SV.W.0055.110606T2155Z-110606T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
555 PM EDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SUMTER COUNTY IN FLORIDA.
  SOUTHEASTERN HERNANDO COUNTY IN FLORIDA.
  NORTHEASTERN PASCO COUNTY IN FLORIDA.

* UNTIL 630 PM EDT

* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RIDGE MANOR...OR 10 MILES EAST OF BROOKSVILLE...AND MOVING
  SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIDGE MANOR.
  LACOOCHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 2838 8217 2845 8237 2860 8227 2857 8209
TIME...MOT...LOC 2155Z 026DEG 3KT 2852 8223

$$
3 follow-up statements
579 
WWUS52 KTBW 062205
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
605 PM EDT MON JUN 6 2011

FLC119-062214-
/O.CAN.KTBW.SV.W.0055.000000T0000Z-110606T2230Z/
SUMTER FL-
605 PM EDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUMTER COUNTY IS
CANCELLED...

LAT...LON 2858 8228 2854 8211 2838 8217 2845 8237
TIME...MOT...LOC 2204Z 027DEG 7KT 2850 8222

$$

FLC053-101-062230-
/O.CON.KTBW.SV.W.0055.000000T0000Z-110606T2230Z/
HERNANDO FL-PASCO FL-
605 PM EDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN PASCO AND SOUTHEASTERN HERNANDO COUNTIES...

AT 601 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RIDGE
MANOR...OR 10 MILES NORTH OF DADE CITY...MOVING SOUTHWEST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2858 8228 2854 8211 2838 8217 2845 8237
TIME...MOT...LOC 2204Z 027DEG 7KT 2850 8222

$$
657 
WWUS52 KTBW 062221
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
621 PM EDT MON JUN 6 2011

FLC053-101-062230-
/O.CON.KTBW.SV.W.0055.000000T0000Z-110606T2230Z/
HERNANDO FL-PASCO FL-
621 PM EDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN PASCO AND SOUTHERN HERNANDO COUNTIES...

AT 615 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER NORTHERN
PASCO COUNTY...OR 6 MILES NORTHWEST OF DADE CITY...MOVING SOUTHWEST
AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2851 8233 2846 8214 2838 8217 2845 8237
TIME...MOT...LOC 2220Z 026DEG 10KT 2843 8226

$$
148 
WWUS52 KTBW 062228
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
628 PM EDT MON JUN 6 2011

FLC053-101-062238-
/O.EXP.KTBW.SV.W.0055.000000T0000Z-110606T2230Z/
HERNANDO FL-PASCO FL-
628 PM EDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PASCO AND
SOUTHERN HERNANDO COUNTIES WILL EXPIRE AT 630 PM EDT...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.

LAT...LON 2851 8233 2846 8214 2838 8217 2845 8237
TIME...MOT...LOC 2228Z 026DEG 10KT 2841 8227

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:41 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 6, 1:41 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
141 PM EDT MON JUN 6 2011

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...BROAD MID LEVEL RIDGING
WILL REMAIN IN PLACE THROUGH THE MAJORITY OF THE SHORT TERM
PERIOD. AT THE SURFACE...HIGH PRESSURE WILL REESTABLISH FROM THE
NORTH TONIGHT FORCING A WEAK SURFACE LOW WESTWARD ACROSS THE
NORTHERN GULF. LINGERING SHOWERS MAY BE POSSIBLE OVERNIGHT BEFORE
THE LOW MOVES OUT...WILL CARRY 20 POPS OVER THE NORTHERN ZONES
TONIGHT. GRADIENT FLOW WILL BEGIN TO STRENGTHEN BY TOMORROW WITH
HIGH PRESSURE CENTERED NORTH OF THE AREA AND INVEST 94 IN THE
CARIBBEAN. EXPECTING THE SEA BREEZE TO BE PINNED TO THE COAST
TOMORROW. MAY SEE AN ISOLATED SHOWER OR THUNDERSTORM PUSH
WESTWARD ACROSS THE STATE TOMORROW FROM ABOUT HILLSBOROUGH/POLK
NORTHWARD. BY WEDNESDAY...STRONG EASTERLY FLOW WILL AGAIN KEEP THE
WEST COAST SEA BREEZE ON THE COAST...IF IT CAN EVEN DEVELOP.
SLIGHTLY DRIER AIR IS FORECAST TO COME ACROSS THE STATE FROM THE
EAST. THEREFORE..WILL ONLY CARRY A SLIGHT CHANCE OF SHOWERS OR
THUNDERSTORMS ALONG COASTAL AREAS WHICH MAY BE AFFECTED BY THE SEA
BREEZE. TEMPS WILL CONTINUE TO RUN IN THE LOW TO MID 90S THROUGH
THE PERIOD.

.PREVIOUS LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...OVERALL
FORECAST FOR THE LONG TERM REMAINS ON TRACK WITH THE MID/UPPER
LEVEL RIDGING WEAKENING LATE IN THE WEEK INTO THE WEEKEND AS A LOW
SETS UP OVER THE GULF OF MEXICO. MEANWHILE AT THE SURFACE THE
RIDGE AXIS WILL REMAIN NORTH OF THE REGION WITH AN INVERTED
TROUGH/WEAK AREA OF LOW PRESSURE EXPECTED TO DRIFT NORTHWESTWARD
FROM THE CARIBBEAN INTO THE SOUTHEAST GULF. THIS SHOULD ALL LEAD
TO AN INCREASE IN MOISTURE LATE IN THE WEEK INTO THE WEEKEND WITH
BETTER CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS. FOR NOW
HAVE LEFT THE SLIGHT CHANCE POPS FOR THURSDAY AND GONE WITH CHANCE
POPS FOR THE CENTRAL AND SOUTH ON FRIDAY AND SATURDAY AND CHANCE
POPS EVERYWHERE ON SUNDAY. TEMPERATURES WILL REMAIN NEAR NORMAL
THROUGH THE PERIOD WITH DAYTIME HIGHS IN THE UPPER 80S TO LOWER
90S...EXCEPT A FEW DEGREES COOLER NEAR THE COAST THANKS TO THE SEA
BREEZE...AND OVERNIGHT LOWS IN THE UPPER 60S TO MID 70S.

&&

.AVIATION...VFR CONDITIONS CONTINUE WITH AFTERNOON INTO EVENING
MAINLY SCT 4-6K FT CU FIELD AND CIRRUS SHIELD WITH A SEABREEZE NEAR
THE COAST. WINDS BECOMING LIGHT WITH CIRRUS OVERHEAD TONIGHT.

&&

.MARINE...MAY SEE SOME SHOWERS OR THUNDERSTORMS LINGER OVER THE
NORTHERN COASTAL WATERS TONIGHT BUT SHOULD CLEAR OUT DURING THE
EARLY MORNING HOURS. STRONGER EASTERLY FLOW WILL DEVELOP BY
TOMORROW WHICH WILL HELP KEEP THE SEA BREEZE ALONG THE COAST. IN
ADDITION...NOCTURNAL EASTERLY SURGES IN THE 15-20 KT RANGE WILL BE
POSSIBLE LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. MAY SEE
ISOLATED SHOWERS OR THUNDERSTORMS IN THE NEAR OR OFF SHORE WATERS
DURING THE LATE EVENING TO LATE NIGHT HOURS TUES AND WED NIGHTS.

&&

.FIRE WEATHER...RELATIVE HUMIDITIES HAVE DROPPED TO AROUND 25
PERCENT IN LEE COUNTY. HOWEVER...RH SHOULD RECOVER LATER THIS
AFTERNOON WHEN THE SEA BREEZE PUSHES INLAND. ANY SURGE FROM THE
AFTERNOON SEA BREEZE WILL BE BELOW 15 MPH. SHOWERS AND
THUNDERSTORMS WILL STILL BE POSSIBLE TONIGHT ACROSS AREAS NORTH OF
TAMPA BAY. EASTERLY WINDS WILL BEGIN TO INCREASE BY TOMORROW BUT
NOT EXPECTING RH TO DROP BELOW 35 PERCENT FOR INSTANTANEOUS RED
FLAG CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  91  73  91 /  10  20  10  20
FMY  73  93  72  93 /  10  10  10  20
GIF  71  94  71  93 /  10  20  10  10
SRQ  74  90  72  91 /  10  10  10  20
BKV  68  93  67  92 /  10  20  10  20
SPG  76  90  76  89 /  10  20  10  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...20/BARRON
AVIATION...25/DAVIS
PREVIOUS LONG TERM...69/CLOSE
Hazardous weather outlook, Jun 6, 4:45 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
445 AM EDT MON JUN 6 2011

FLZ039-042-043-048>052-055>057-060>062-065-062045-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
445 AM EDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON FROM
PINELLAS...HILLSBOROUGH...AND POLK COUNTIES NORTHWARD WITH
SCATTERED THUNDERSTORMS FOR PARTS OF LEVY...CITRUS...AND SUMTER
COUNTIES. HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY WINDS
AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...THEN BECOME ISOLATED TO SCATTERED FRIDAY
THROUGH SUNDAY. HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RKR

In the hours before

Local storm report, Jun 6, 2:13 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
213 PM EDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     WILDFIRE         6 ENE LEBANON           29.20N 82.55W
06/06/2011                   LEVY               FL   EMERGENCY MNGR

            650 ACRES...25 PERCENT CONTAINED. VOLUNTARY EVACUATIONS.
            SHELTER OPEN AT 1ST BAPTIST CHURCH IN BRONSON.

&&

JILLSON
Special weather statement, Jun 6, 3:09 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
309 PM EDT MON JUN 6 2011

FLZ039-061945-
LEVY-
309 PM EDT MON JUN 6 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN LEVY
COUNTY FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS
VALID UNTIL 345 PM EDT...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 7 MILES NORTHWEST OF BRONSON...MOVING
SOUTHEAST AT 10 MPH WILL AFFECT BRONSON.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2956 8265 2955 8264 2955 8256 2945 8255
      2938 8281 2957 8285 2957 8266
TIME...MOT...LOC 1909Z 337DEG 9KT 2952 8271
Special weather statement, Jun 6, 5:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
508 PM EDT MON JUN 6 2011

FLZ042-043-062200-
SUMTER-CITRUS-
508 PM EDT MON JUN 6 2011

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CITRUS AND CENTRAL SUMTER
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR WILDWOOD...MOVING SOUTH AT 15 MPH...WILL AFFECT
WILDWOOD...LAKE PANASOFFKEE AND BUSHNELL...UNTIL 600 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2859 8197 2859 8218 2891 8230 2893 8199
TIME...MOT...LOC 2108Z 356DEG 16KT 2890 8209

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:09 PM EDTSpecial Weather StatementTBWLevy36 min
Jun 6, 3:30 PM EDTSevere Thunderstorm WarningTBWLevy18 min
Jun 6, 5:08 PM EDTSpecial Weather StatementTBWSumter52 min
Jun 6, 5:21 PM EDTSevere Thunderstorm WarningTBWSumter39 min
Jun 6, 6:22 PM EDTSpecial Weather StatementTBWPasco38 min
Jun 6, 6:56 PM EDTSpecial Weather StatementTBWHillsborough64 min
Jun 6, 7:13 PM EDTTornado WarningTBWHillsborough9 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.